Alert archive / California / Wind Advisories in 2022
Wind Advisory 5, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 14, 2022, 2:05 PM PST. It took effect at Feb 15, 2022, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2022, 2:05 PM PST (22:05 UTC)
- In effect from
- Feb 15, 2022, 7:00 AM PST
- Expired
- Feb 15, 2022, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
595 WWUS76 KSTO 142205 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 205 PM PST Mon Feb 14 2022 ...Gusty North Winds in the Valley Tuesday... .Another round of gusty north winds is expected across the Valley on Tuesday. The strongest winds will be along the western edge of the Valley where gusts of 35 to 40 mph will be possible. Periods of gusty north winds will linger into Wednesday. With record dry heat last week and drying fuels, these winds could bring increased fire weather concerns. CAZ015>019-151400- /O.NEW.KSTO.WI.Y.0005.220215T1500Z-220216T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 205 PM PST Mon Feb 14 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. Gusts up to 40 mph will be possible at times. * WHERE...Portions of the Sacramento Valley, Carquinez Strait and Delta and the northern San Joaquin Valley. * WHEN...From 7 AM to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
275 WWUS76 KSTO 151030 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 230 AM PST Tue Feb 15 2022 CAZ015>019-160300- /O.CON.KSTO.WI.Y.0005.220215T1500Z-220216T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 230 AM PST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...Northwest winds 15 to 30 mph with gusts up to 40 mph expected. * WHERE...Sacramento Valley, Northern San Joaquin Valley and Carquinez Strait and Delta. * WHEN...From 7 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
415 WWUS76 KSTO 152130 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 130 PM PST Tue Feb 15 2022 CAZ015>019-160300- /O.CON.KSTO.WI.Y.0005.000000T0000Z-220216T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 130 PM PST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Northwest winds 15 to 30 mph with gusts up to 40 mph expected. Strongest winds along the western edge of the Valley. * WHERE...Portions of the Sacramento Valley, Northern San Joaquin Valley and Carquinez Strait and Delta. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
124 WWUS76 KSTO 160259 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 659 PM PST Tue Feb 15 2022 CAZ015>019-160400- /O.EXP.KSTO.WI.Y.0005.000000T0000Z-220216T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 659 PM PST Tue Feb 15 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds have decreased this evening but will remain locally breezy over the westside of the valley overnight. Breezy conditions will redevelop on Wednesday across the valley. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:31 AM PST, 10 hours 34 minutes earlier.
Area forecast discussion, Feb 14, 3:31 AM PST, 10 hours 34 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 331 AM PST Mon Feb 14 2022 .SYNOPSIS... Quick-moving weather system brushes across NorCal later today into early Tuesday. The system will bring scattered showers to the northern Sierra along with cooler temperatures and breezy south winds. Breezy north winds return Tuesday and Wednesday and may lead to locally elevated fire weather concerns. && .DISCUSSION... Weak system shearing out and bringing some high clouds to NorCal early this morning as it moves east ahead of the much stronger low dropping south off the BC coast. Surface pressure gradients have begun to reverse to onshore though remain generally light so far. Current temperatures are mainly in the 40s across the Central Valley, a little milder compared to 24 hours ago. Forecast remains pretty consistent with the strong low forecast to drop southward into NorCal by early Tuesday. Expect we'll see showers beginning to develop across the northern mountains by late this afternoon, then spread south through the northern Sierra this evening and overnight. This is a pretty robust system, so would not be surprised to see a clap of thunder or two overnight as the strong vort tracks south. The quick movement of the system and relative lack of deep moisture will limit overall QPF. Around a quarter inch is forecast over the higher elevations of the northern Sierra Nevada where an inch or two of snow accumulation will be possible along the crest. Showers end Tuesday morning as the system continues south of the area. Winds will quickly turn to the north and east behind the trough and persist into Wednesday. This is forecast to be a moderate offshore event similar to last week's with gusts up to 35 mph in the valley, and gusts of 35-45 mph (locally higher) across the wind-prone areas of the foothills and mountains. After the record heat this past week and the lack of precipitation over the past month causing fuels to begin to dry, these winds may lead to elevated fire weather conditions over portions of the Valley and foothills. Temperatures will be around 20 degrees cooler on Tuesday compared to Sunday, but will gradually recover after mid-week as the trough shifts east. && .EXTENDED DISCUSSION (Friday THROUGH Monday)... Troughing will be lifting out of the four corners region as we sit on the eastern side of the Pacific ridge for the start of the extended forecast. This will bring the return of mild daytime highs and will keep locally breezy winds on Thursday especially over the Sierra. The ridge will flatten some over the weekend as troughing begins to move into BC and the PacNW. Models diverge in solutions as we head into Sunday and early next week. Troughing is favored over NorCal but some of the members are slower with the digging trough and keep if further to the west. Either way moisture is limited and that will limit precip chances but maybe a few light showers over the mountains later Sunday into Monday. -CJM && .AVIATION... General VFR conditions next 24 hours. A weather system will bring light showers to the eastern foothills and mountains after 00Z Tuesday with areas of MVFR/IFR conditions. Surface winds generally below 10 knots through Monday morning. Increasing south to southwest winds after 21Z with gusts up to 20 knots in the Valley and up to 25-30 knots over higher terrain. && .STO WATCHES/WARNINGS/ADVISORIES...None. &&
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.